Alert archive / California / Frost Advisories in 2012

Frost Advisory 1, NWS Los Angeles, CA

January 8, 2012

NWS Los Angeles, CA issued this frost advisory at Jan 8, 2012, 9:15 PM PST. It took effect at Jan 9, 2012, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 9:15 PM PST (05:15 UTC)
In effect from
Jan 9, 2012, 3:00 AM PST
Expired
Jan 9, 2012, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS76 KLOX 090515
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
915 PM PST SUN JAN 8 2012

...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS
THROUGH MONDAY MORNING...

...WINDY CONDITIONS CONTINUE ACROSS THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS THIS EVENING...

.OFFSHORE FLOW IN PLACE WILL ALLOW FOR GUSTY WINDS TO CONTINUE
THROUGH AND BELOW PASSES AND CANYONS OF THE MOUNTAINS. IN WIND
SHELTERED LOCATIONS...SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT
AND INTO EARLY MONDAY MORNING.

CAZ036-044-091315-
/O.NEW.KLOX.FR.Y.0001.120109T1100Z-120109T1700Z/
SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA...
FILLMORE...OJAI...PIRU
915 PM PST SUN JAN 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY FOR THE
OJAI AND SANTA YNEZ VALLEYS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE OJAI AND SANTA YNEZ VALLEYS. THIS ADVISORY
IS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY.

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 28
  AND 32 DEGREES AROUND 3 AM MONDAY...AND REMAIN BELOW FREEZING
  THROUGH MID-MORNING MONDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED
  OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ053-054-090615-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-120109T0600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
915 PM PST SUN JAN 8 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS AND TIMING...NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS 
  UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. 

* IMPACTS...GUSTY CROSS WINDS WILL CREATE HAZARDS FOR MOTORISTS 
  ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH-PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
3 follow-up statements
153 
WWUS76 KLOX 090600
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST SUN JAN 8 2012

...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS
THROUGH MONDAY MORNING...

.A DRY AIR MASS PROVIDED BY OFFSHORE FLOW OVER THE AREAS WILL
ALLOW FOR TEMPERATURES IN SOME WIND-SHELTERED TO FALL BELOW
FREEZING BETWEEN LATE TONIGHT AND INTO EARLY MONDAY MORNING.

CAZ053-054-090700-
/O.EXP.KLOX.WI.Y.0001.000000T0000Z-120109T0600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1000 PM PST SUN JAN 8 2012

...WIND ADVISORY HAS EXPIRED...

LOCAL GUSTS UP TO 45 MPH REMAIN POSSIBLE ACROSS THE AREA THROUGH
MONDAY MORNING.

$$

CAZ036-044-091400-
/O.CON.KLOX.FR.Y.0001.120109T1100Z-120109T1700Z/
SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA...
FILLMORE...OJAI...PIRU
1000 PM PST SUN JAN 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
MONDAY FOR THE OJAI AND SANTA YNEZ VALLEYS...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO BETWEEN 28 
  AND 32 DEGREES AROUND 3 AM MONDAY...AND REMAIN BELOW FREEZING 
  THROUGH MID-MORNING MONDAY. 

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED 
  OR MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALL
076 
WWUS76 KLOX 091221
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
421 AM PST MON JAN 9 2012

...SUB-FREEZING TEMPERATURES EXPECTED FOR SOME VALLEY AREAS
THROUGH MONDAY MORNING...

.A DRY AIR MASS WILL ALLOW FOR TEMPERATURES IN SOME WIND-
SHELTERED TO FALL BELOW FREEZING BETWEEN EARLY THIS MORNING.

CAZ036-044-091700-
/O.CON.KLOX.FR.Y.0001.000000T0000Z-120109T1700Z/
SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA...
FILLMORE...OJAI...PIRU
421 AM PST MON JAN 9 2012

...FROST ADVISORY REMAINS IN EFFECT FOR THE SANTA YNEZ AND OJAI
   VALLEYS UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES BETWEEN 28 AND 32
  DEGREES WILL LAST THROUGH MID-MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNCOVERED 
  OR MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
511 
WWUS76 KLOX 091705
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 AM PST MON JAN 9 2012


CAZ036-044-091815-
/O.EXP.KLOX.FR.Y.0001.000000T0000Z-120109T1700Z/
SANTA YNEZ VALLEY-VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...SANTA PAULA...
FILLMORE...OJAI...PIRU
905 AM PST MON JAN 9 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY HAS EXPIRED AS THE MID MORNING TEMPERATURES
CONTINUE TO WARM INTO THE 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 8, 8:51 PM PST, 24 minutes earlier.

Area forecast discussion, Jan 8, 8:51 PM PST, 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 PM PST SUN JAN 8 2012

.SYNOPSIS...

HIGH PRESSURE AND OFFSHORE FLOW WILL KEEP THE AREA DRY AND WARM
THROUGH MONDAY. FOR TUESDAY AND WEDNESDAY AN AREA OF LOW PRESSURE
WILL IMPACT THE AREA...BRINGING COOLER TEMPERATURES. FOR THE
SECOND HALF OF THE WEEK...DRY CONDITIONS ARE EXPECTED TO CONTINUE
WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.UPDATE...

BREEZY CONDITIONS CONTINUE ACROSS THE AREA THIS EVENING...WITH
SOME WINDY AREAS OCCURRING IN THE MOUNTAINS. KLAX-KDAG SURFACE
PRESSURE GRADIENTS REMAIN OFFSHORE THIS EVENING...WITH KLAX-KDAG
GRADIENT NEAR -4 MB. A MARGINAL WIND ADVISORY REMAINS IN EFFECT.
NAM-WRF SOLUTIONS DO INDICATE A POSSIBLE STRENGTHENING OF THE
WINDS FURTHER TONIGHT...BUT THE SITUATION WILL HAVE TO BE
MONITORED FOR FURTHER DEVELOPMENT.

WITH A DRY AIR MASS IN PLACE ACROSS THE AREA...A LACK OF WIND IN
THE WIND-SHELTERED AREAS AND LOW DEWPOINTS WILL ALLOW
RADIATIONAL COOLING EFFECTS TO BE MORE EFFICIENT TONIGHT. MOST
LOCATIONS IN THE DESERT AND IN THE INTERIOR VALLEYS WILL SEE SUB-
FREEZING TEMPERATURES DEVELOP TONIGHT...WITH THE THREAT OF
TEMPERATURES NEAR FREEZING IN THE OJAI AND SANTA YNEZ VALLEYS. A
FROST ADVISORY WILL LIKELY BE ADDED TO THE PACKAGE FOR THE OJAI
AND SANTA YNEZ VALLEYS. DUE TO PRIOR ISSUANCES OF FROST/FREEZE
PRODUCT FOR THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS...SUCH AS
CUYAMA...CALIFORNIA...AND UPPER SALINAS RIVER VALLEYS...NO FREEZE
HEADLINES WILL BE ADDED THIS EVENING. TEMPERATURES WILL ALSO BE
LOWERED FOR SOME AREAS IN THE PACKAGE AS SOME MOUNTAIN AREAS SUCH
AS THE LOCKWOOD VALLEY ARE APPROACHING THEIR OVERNIGHT LOWS
ALREADY.

THE LATEST WATER VAPOR IMAGERY INDICATE A UPPER-LEVEL RIDGE OF
HIGH PRESSURE BUILDING IN FROM THE WEST. A WARMING TREND WILL
CONTINUE THROUGH MONDAY AS THE RIDGE AXIS SHIFT OVER THE REGION
ON MONDAY.

&&

.PREV DISCUSSION...

SHORT TERM...THE RIDGE WILL SHIFT FURTHER INLAND TUESDAY AS AN
UPPER LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. THE MODELS
ARE COMING INTO BETTER AGREEMENT WITH THE APPROACHING
LOW...ALTHOUGH SOME DIFFERENCES IN STRENGTH AND LOCATION CONTINUE.
EXPECT A COOLER DAY TUESDAY WITH INCREASING HIGH CLOUDS AS THE LOW
APPROACHES.

BY WEDNESDAY A LARGE UPPER LOW IS SOMEWHERE OVER/OFFSHORE FROM THE S
CALIFORNIA COAST...DEPENDING ON THE MODEL. SOLUTIONS RANGE FROM A
549 MB LOW RIGHT OVER PT CONCEPTION TO A 557 MB LOW ABOUT 500 NM
WEST OF THAT LOCATION. SO FAR ONLY THE NAM12 SHOWS ANY PRECIPITATION
OVER THE AREA. DECIDED TO CONTINUE THE 10 PERCENT POPS OVER THE AREA
TO INDICATE THE POTENTIAL FOR RAINFALL ON WEDNESDAY.

LONG TERM...BY THURSDAY THE LATEST GFS AND ECMWF HAVE MUCH BETTER
AGREEMENT THAN PRIOR RUNS WITH A 555 MB CLOSED LOW NEAR 30 N AND
127 W...WHILE THE GEM HAS SHIFTED THE LOW SOUTHWARD TO THE N BAJA
COAST. THE GFS/EC SLOWLY MOVE THE LOW EAST (EC) AND NORTHEAST
(GFS) TOWARD THE COAST THROUGH FRIDAY...AND THEN INLAND OVER THE
WEEKEND. BOTH SOLUTIONS WOULD BRING SOME PRECIPITATION TO
SOUTHWEST CALIFORNIA ON SATURDAY BUT CONSIDERING RECENT RUN TO RUN
MODEL CONSISTENCY...DO NOT FEEL COMFORTABLE ADDING MUCH IN THE WAY
OF POPS FOR LATE IN THE EXTENDED.

&&

.AVIATION...09/0020Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR A
CHANCE OF VLIFR TO LIFR CONDITIONS AT KPRB. THERE IS A CHANCE OF
PERIODS OF MODERATE LOW-LEVEL WIND SHEAR THROUGH 08Z TONIGHT AT
KOXR AND KVNY.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH ANY
EAST WINDS REMAINING LESS THAN 7 KNOTS.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...HALL/SMITH
AVIATION...HALL
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 8, 6:00 PM PST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 PM PST SUN JAN 8 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-091400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 PM PST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

BREEZY NORTHEAST WINDS WILL CONTINUE ACROSS THE L.A. AND VENTURA
COUNTIES TONIGHT. GUSTS UP TO 45 MPH WILL AFFECT THE MOUNTAINS
THROUGH LATE THIS EVENING.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

BREEZY NORTHEAST WINDS WILL CONTINUE ACROSS THE L.A. AND VENTURA
COUNTIES TONIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:21 AM PSTSmall Craft Advisory for Hazardous SeasLOX31 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.